Alert archive / Michigan / Small Craft Advisories in 2019

Small Craft Advisory 33, NWS Grand Rapids, MI

July 30, 2019

NWS Grand Rapids, MI issued this small craft advisory at Jul 30, 2019, 10:33 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2019, 10:33 AM EDT (14:33 UTC)
Expired
Jul 30, 2019, 11:15 PM EDT
In force
13 hr
Issued by
NWS Grand Rapids, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 7:06 AM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 30, 7:06 AM EDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
706 AM EDT Tue Jul 30 2019

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 308 AM EDT Tue Jul 30 2019

- Cooler and becoming less humid today

- Small chance of a shower east of U.S.-131 this afternoon and
  evening

- Dry with slowly warming temperatures through early next week

&&

.DISCUSSION...(Today through next Monday)
Issued at 308 AM EDT Tue Jul 30 2019

Not much impact weather expected over the next week for SW Lower.
Right now, the only weather of note will be the fog first thing this
morning, and a couple of showers possible this afternoon over
eastern areas.

Plenty of low clouds and fog around this morning. This is likely the
result of the moist air mass remaining in place, with cooler air
advecting into it. Right now, it seems that there is enough wind
aloft to keep widespread dense fog from becoming too much of an
issue, and needing an advisory. We will monitor this potential
however through sunrise before it mixes out.

Also, there is the small chance of a rain shower popping up this
afternoon, east of U.S-131. The longer wave trough axis and cold
pool aloft will be over the area today. A short wave will drop into
the trough this afternoon. Moisture will be on the wane, which will
limit coverage of any showers quite a bit. The lake will limit
instability near the lakeshore, likely keeping the western portion
of the area dry, with some diurnal cumulus.

Once we get through today, we are looking at mainly dry conditions
into early next week with slowly warming temperatures. Main long
wave upper ridge axis will be to our west much of the period. This
will place the region downstream of the ridge where a lot of
subsidence will be present.

Temperatures aloft will start out cool, and will gradually warm
through the period with the still strong sun angle being efficient
with little to no cloud cover. Some humidity will eventually start
to return, but overall it will be a nice summer pattern. The next
chance for rain will likely not come until after this forecast
period as a trough dives down into the area, and is able to flatten
the upper ridge.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 659 AM EDT Tue Jul 30 2019

IFR and lower impacts occuring at most TAF sites will gradually
diminish through the morning. VFR cloud cover will be around
through the daytime hours...as a few showers or perhaps a local
thunderstorm develops. The coverage is expected to be isolated so
for now no VCTS in the forecast. We will need to monitor the
overnight hours as low level moisture increases considerably.
There is a potential for MVFR ceilings with a low risk for IFR.

&&

.MARINE...
Issued at 308 AM EDT Tue Jul 30 2019

Only marine concern for the next few days is an expected increase in
wind and waves this afternoon. High pressure building in this
afternoon will tighten the gradient as it builds in, and ramp winds
up a bit. This usually causes conditions to approach or exceed Small
Craft Advisory conditions during the afternoon hours. We will go
with conditions just shy, and monitor for a possible advisory.

After this afternoon, we are looking at a prolonged period of
lighter winds and small waves. Lake breezes will be likely in the
afternoon and evenings through the weekend with high pressure
overhead.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

SYNOPSIS...NJJ
DISCUSSION...NJJ
AVIATION...MJS
MARINE...NJJ
Hazardous weather outlook, Jul 30, 8:34 AM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
834 AM EDT Tue Jul 30 2019

MIZ037>040-043>046-050>052-056>059-064>067-071>074-310745-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
834 AM EDT Tue Jul 30 2019

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed this week.

LMZ844>849-310745-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
834 AM EDT Tue Jul 30 2019

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds and waves will increase a bit today. Conditions may become
somewhat hazardous to smaller craft and swimmers for a few hours
this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 10:19 AM EDTBeach Hazards StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren13 hr

Nearby

Small Craft Advisories in Michigan, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.